Nevada, 2006

High Wind in Nevada, March 25, 2006

March 25, 2006 · NWS LKN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 25, 6:31 PM PST, 29 minutes earlier.

Area forecast discussion, Mar 25, 6:31 PM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
631 PM PST SAT MAR 25 2006

.SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE TRACKING EASTWARD
INTO UTAH THIS EVENING. WIND...THUNDERSTORMS...AND SNOW FOR THE MOST
PART...WILL ALL BE DIMINISHING BY LATE EVENING AS THE FRONT EXITS
THE GREAT BASIN. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY AND
MONDAY FOR DRY WEATHER. ANOTHER LOW PRESSURE SYSTEM WILL BRING
UNSETTLED WEATHER TUESDAY AND WEDNESDAY.
&&

.UPDATE...SPC WATCH IS OVER AND EXPIRED. WIND ADVISORY FOR ZONES
31...32...AND 36 IS CANCELLED. HIGH WIND WARNING FOR ZONE 37
CANCELLED. FROPA MOVED THROUGH LKN ABOUT 2330Z THIS AFTERNOON AND
CONTINUED TO SPEED ACROSS ELKO COUNTY PRODUCING EXPECTED STRONG
WINDS. TS DEVELOPMENT ISOLATED UNTIL EAST OF RUBY MOUNTAINS WHERE
MORE DEFINED LINE OF TS APPEARED. AT BEST...SEVERE POTENTIAL HAS
DIMINISHED. ATTM LINE OF TS ASSOCIATED WITH FRONT STRETCHES FROM
EXTREME EASTERN ELKO COUNTY SOUTHWARD THROUGH NORTHEAST NYE COUNTY.
SHOULD BE DONE IN 2-3 HRS. WINDS JUST NOW CRANKING UP OVER ZONE 33...
ENV...AND SHOULD SEE SOME STRONG POST-FRONTAL WINDS FOR NEXT COUPLE
HOURS. WHITWORTH
&&

.PREV DISCUSS...STRONG COLD FRONT CURRENTLY INTO HUMBOLDT COUNTY
WHERE OCCASIONAL LIGHTNING STRIKES ARE BEGINNING TO FLARE UP. THIS
FRONT IS STILL ON TRACK AND WILL SPREAD EAST THROUGH NEVADA OVER THE
AFTERNOON AND EVENING HOURS. NOT MANY CHANGES TO THE FORECAST PACKAGE
TODAY. WITH A GREAT DEAL OF INSTABILITY ASSOCIATED ALONG THE FRONT...
EVEN AFTER SUNSET...HAVE ADDED THUNDERSTORMS TO THIS EVENINGS
FORECAST OVER EASTERN PORTIONS OF NEVADA. WINDS ARE PICKING UP ACROSS
THE CWA BOTH AHEAD OF THE FRONT AND OF COURSE ALONG THE FRONT. HIGHER
ELEVATION AREAS IN CENTRAL NEVADA ARE BEGINNING TO SEE WIND GUSTS
OVER 70 MILES PER HOUR...SUCH AS MATHER AT 9300 FEET IN WHITE PINE
COUNTY WITH SUSTAINED SOUTH WINDS IN THE LOW 30S AND GUSTS TO 76
MPH THIS PAST HOUR. FOR NOW WILL KEEP WITH THE CURRENT TIMING OF THE
WIND ADVISORIES AND HIGH WIND WARNING ACROSS THE CWA...HOWEVER MAY
NEED TO MAKE MINOR ADJUSTMENTS AFTER WE GET SOME BETTER INFORMATION
ABOUT THE SPEED OF THE FRONTAL BOUNDARY.

JUST GOT OFF THE PHONE WITH THE STORM PREDICTION CENTER AND HAVE PUT
UP A SEVERE THUNDERSTORM WATCH...NUMBER 106...FOR NORTHERN NEVADA...
INCLUDING THE COUNTIES OF HUMBOLDT...LANDER...EUREKA...AND ELKO.
OCCASIONAL LIGHTNING STRIKES ARE BEGINNING TO POP UP IN HUMBOLDT
COUNTY.

WITH ALL THE ACTIVITY THIS AFTERNOON...IMAGINE AN UPDATED DISCUSSION
WILL BE NEEDED LATER THIS AFTERNOON AS ADJUSTMENTS TO WATCHES
WARNINGS AND ADVISORIES WILL LIKELY BE MADE...ESPECIALLY WITH RESPECT
TO ENDING TIMES OR EXTENSIONS. ROOD

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...WITH LOTS OF ACTIVE
WEATHER TODAY INCLUDING MUCH OF CWA BEING IN SLIGHT RISK AREA FROM
SPC AM FOCUSING ON VERY SHORT TERM ISSUES. FEW CHANGES MADE TO
EXTENDED FORECAST. 12Z GFS CONTINUES TO BRING STRONG LOW ACROSS
GREAT BASIN TUE NIGHT THROUGH WED NIGHT. 12Z GFS A LITTLE SLOWER AND
NOT SHOWING AS MUCH OF NEG TILT AS PREVIOUS MODEL RUNS. 12Z RUN FROM
YESTERDAY DID THE SAME THING BEFORE REVERTING BACK TO 00Z RUN. GFS
ENSEMBLES IN GOOD AGREEMENT WITH THIS LOW MOVING ACROSS REGION WITH
MODEL CONFIDENCE RAPIDLY DIMINISHING AS TROF MOVES EAST OF CWA.
ENSEMBLES INDICATE RIDGE BUILDING OVER WEST COAST BY FRIDAY...BUT
SOME DIFFERENCES WITH EXACT LOCATION OF RIDGE AXIS. SAVADEL
&&

.AVIATION...STRONG COLD FRONT CURRENTLY MOVING ACROSS THE AREA WILL
BRING ASSORTMENT OF WEATHER. SEVERE THUNDERSTORM WATCH IN PROCESS OF
BEING ISSUED FOR CENTRAL AND NORTHERN CWA FOR STRONG WIND POTENTIAL.
SAVADEL

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING THROUGH 10 PM PST NVZ033...THROUGH 11 PM PST
NVZ013-035.

SNOW AND BLOWING SNOW ADVISORY THROUGH MIDNIGHT NVZ034.

ROOD
Hazardous weather outlook, Mar 25, 12:27 PM PST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1227 PM PST SAT MAR 25 2006

NVZ013-030>037-260300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
1227 PM PST SAT MAR 25 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA
TODAY INTO THIS EVENING BRINGING STRONG WINDS. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR CENTRAL AND NORTHERN NEVADA UNTIL 6 PM
PST. HIGH WIND WARNINGS AND WIND ADVISORIES ARE ALSO IN EFFECT.
PLEASE SEE PRODUCT WWUS75 KLKN OR RNONPWLKN FOR FURTHER DETAILS. A
SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE RUBY
MOUNTAINS. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR FURTHER
DETAILS.

THE COLD FRONT WILL EXIT INTO UTAH SATURDAY EVENING WITH SNOW SHOWERS
TAPERING OFF BY MIDNIGHT ALONG WITH THE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON TUESDAY. BY
WEDNESDAY SNOW LEVELS WILL FALL TO THE VALLEY FLOORS...WITH THE
POTENTIAL FOR SIGNIFICANT SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

SAVADEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, X E Elko

When
March 25, 7:00 PM PST to 8:00 PM PST
Where
X E Elko forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.146, -115.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495525.